Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 1, 2000, 12:06 PM MDT for Box Elder County, Weber County, Utah. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 1, 2000, 12:06 PM MDT (18:06 UTC)
- Expired
- Sep 1, 2000, 12:35 PM MDT
- In force
- 29 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Box Elder County, UT, Weber County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 011807 SVRSLC UTC003-057-011830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1206 PM MDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOX ELDER COUNTY IN UTAH THIS INCLUDES THE CITY OF BRIGHAM CITY WESTERN WEBER COUNTY IN UTAH * UNTIL 1235 PM MDT * AT 1159 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF WILLARD...OR ABOUT 17 MILES WEST OF OGDEN...MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE PERRY...WEST WARREN AND CORINNE VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THEG NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4108 11252 4119 11207 4152 11191 4163 11265
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 10:05 AM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 1, 10:05 AM MDT, 2 hours 1 minute before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 1005 AM MDT FRI SEP 01 2000 SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER UTAH THROUGH TODAY. COOL AND DRIER AIR WILL BE OVER FOR THE LABOR DAY WEEKEND. DISCUSSION...ALL INGREDIENTS IN PLACE FOR A VERY ACTIVE THUNDERSTORM DAY. THE MAIN CONCERN IS IF WE WILL GET SEVERE STORMS. BECAUSE OF THE VERY STRONG FLOW...STORM MOVEMENT THIS MORNING IS CLOSE TO 50 KTS...THERE IS PROBABLY A HIGH RISK OF SOME STRONG WIND GUSTS AS THE STORMS GET A LITTLE STRONGER LATER TODAY. THERE IS ALSO ENOUGH DYNAMIC SUPPORT TO RAISE THE POSSIBILITY OF LARGE HAIL ALTHOUGH THE RISK FACTOR FOR THE HAIL IS MUCH LESS THAN FOR THE WINDS. CURRENT FORECASTS HAVE THIS WELL COVERED AND ISSUED A HEADS UP TYPE SPECIAL STATEMENT EARLIER SO IT MOSTLY A MATTER OF WAIT AND SEE AT THIS TIME. KMTX IS SHOWING RAPID DEVELOPMENT IN THE SUNNY AREAS WEST OF THE SLC-PVU AREA AND EXPECT THIS WILL BE THE TREND TODAY. THERE MAY BE BRIEF STABILIZATION RIGHT BEHIND EACH CLUSTER OF STORMS BUT IT IS NOT GOING TO LAST LONG AND THAT CAN ALSO BE SEEN ON KMTX WHERE A NEW CELL AND LIGHTNING HAVE POPPED UP SOUTHWEST OF PVU ONLY ABOUT AN HOUR HAVE THE LAST STORM MOVED PAST. ACTIVITY SHOULD REMAIN RATHER WIDESPREAD THROUGH THE EVENING UNTIL THE MAIN TROF AXIS FROM THE EJECTION LOW MOVES PAST. EARLY IDEA IS THAT WE MAY NEED TO ADD A CHANCE OF SHOWERS TO A LITTLE MORE OF NORTHWEST UT FOR SAT AS PRECIPITABLE WATER FORECASTS STILL FAIRLY HIGH AND THE SHORTWAVE FROM THE GULF OF ALASKA TROF WILL BE APPROACHING IN THE AFTERNOON. THERE WILL BE CAPPING NEAR OR A LITTLE BELOW 500MB SO THESE PROBABLY WONT REACH THUNDERSTORM STRENGTH BUT SCATTERED LIGHT SHOWERS COULD DEVELOP BELOW THE CAP. BUT WONT WORRY ABOUT THAT UNTIL THE AFTERNOON PACKAGE AS THERE IS ENOUGH ON THE PLATE TO DEAL WITH THIS MORNING. NO UPDATES AT THIS TIME. SLC 761 CDC 74- SANDERS .SLC...NONE.
In the hours before
Special weather statement, Sep 1, 9:00 AM MDT, 3 hours 6 minutes before
IDZ024-025-UTZ001>021-WYZ021-012100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 AM MDT FRI SEP 1 2000 ...SEVERE THUNDERSTORMS POSSIBLE OVER UTAH TODAY... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER UTAH AGAIN TODAY. THE MAIN CONCERN TODAY WILL NOT BE HEAVY RAINS LIKE THE PAST COUPLE OF DAYS. INSTEAD SOME OF THESE STORMS MAY BECOME SEVERE...WITH STRONG GUSTY WINDS AND LARGE HAIL POSSIBLE. AN UPPER LEVEL LOW OVER SOUTHERN CALIFORNIA WILL EJECT NORTHEAST OVER THE GREAT BASIN TODAY. THIS LOW PRESSURE SYSTEM WILL COMBINE WITH MONSOONAL MOISTURE AND INSTABILITY TO TRIGGER CONSIDERABLE THUNDERSTORM ACTIVITY STATEWIDE. STRONG WINDS ALOFT ARE EXPECTED TO BE MIXED DOWN TO THE GROUND BY THUNDERSTORMS WITH SOUTHERLY GUSTS OF OVER 60 MPH POSSIBLE. IN ADDITION...ONE INCH OR GREATER DIAMETER HAIL IS POSSIBLE WITH THESE STORMS. ALTHOUGH BRIEF HEAVY RAIN IS LIKELY WITH SOME OF THESE STORMS...7THE STORMS WILL BE MOVING TOO FAST TO ALLOW SUSTAINED HEAVY RAINS. PERSONS TRAVELING OR PLANNING OUTDOOR ACTIVITIES SHOULD BE ALERT FOR RAPIDLY DETERIORATING WEATHER CONDITIONS INCLUDING STRONG GUSTY WINDS AND LARGE HAIL.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:44 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 41 min |
| Sep 1, 4:14 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 31 min |
| Sep 1, 4:21 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 24 min |
| Sep 1, 5:44 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 31 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.